Ssri

SSRI refers to selective serotonin reuptake inhibitor. It is a class of drugs used to treat major depressive disorder and anxiety.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Could I take a tablet Prozac temporarily to relieve my withdrawal symptoms of tablet Seroxat?

Query: Hi doctor, I am tapering the dosage of tablet Seroxat from 10 mg to 9 mg. But the intensity of my headache is overwhelming. I cannot deal with the pain. I am experiencing sharp pain in the head along with on and off pain in my legs. Could I temporarily take a tablet Prozac? Kindly help.  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Thank you for your query. Tablet Seroxat has a concise half life and hence tapering it will cause withdrawal symptoms. I suggest you two alternative options as follows; 1) Take a long-acting SSRI (selective serotonin reuptake inhibitor) like Fluoxetine (Pr...  Read Full »

How to overcome social anxiety?

Query: Hi doctor, I searched the symptoms of social anxiety online, and I think I have it. I am a student, and it has been affecting my daily life, especially my school life. I struggle to have new friends and do tasks that require social interaction, like class presentations. I tried changing my behavior...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Thank you for your query. This is very common, and about 10 to 15 percent of people have this problem. It is also very easily treatable. You will need to visit a psychiatrist, and he will prescribe you SSRI (selective serotonin reuptake inhibitors) type of medicines ...  Read Full »

Why does my pupil move to the corner of the eyes when I try to focus in class?

Query: Hi doctor, My pupil moves involuntarily towards the corner of my eyes when I sit in class and while trying to focus on my class. When I try to focus on the blackboard, I have strain in my brain and I have difficulty in breathing. I am having this issue for a year. This happens even when anyone si...  Read Full »


Dr. Parth N. Nagda

Answer: Hi,Welcome to icliniq.com.This is called stress-induced nystagmus. There is an involuntary movement of eyeballs when you fall conscious of people around you. It happens due to reduced levels of neurotransmitters such as serotonin. It helps in reducing the stress-handling capacity of the brain. You c...  Read Full »

Please suggest the best medicine for my psychological disorders.

Query: Hi doctor,I would like to know some treatment recommendations for my condition. I have bipolar disorder type II, social and generalized disorder, and panic disorder. I am having depression for a year. My hypomania is very mild and short-lived. I am afraid to get out of my home due to my constant anx...  Read Full »


Dr. Parth N. Nagda

Answer: Hi, Welcome to icliniq.com. Regarding your anxiety symptoms, you have tried taking SSRI (selective serotonin reuptake inhibitor) and SNRI (serotonin-norephedrine reuptake inhibitor) class of medications. I suggest you try taking TCA (tricyclic antidepressants) class of antidepressants like Ami...  Read Full »

SSRI is not helping with my bipolar disorder and panic attacks. Why?

Query: Hello doctor, I have bipolar disorder, panic attacks, social and generalized anxiety disorder. I have one to three panic attacks per day, constant anxiety, and fear of leaving the house. No motivation to work, no energy, apathetic, without mood. Right now I am in a depressive episode. I previousl...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. If your anxiety is not responsive to SSRI's (selective serotonin reuptake inhibitors), then you should consider trying TCA (tricyclic antidepressants) class of antidepressants. They will help with your anxiety and panic attacks. Apart from Tranxene and Benzodiazepin...  Read Full »

My uncle has schizophrenia. Will I get the same genetically?

Query: Hello doctor, These past few days I have been bad as I have focused back on my schizophrenia obsession. It mainly focuses on times I have been paranoid, or times I have visualized things as something else. Examples: when slacking off at work thinking, what if there are cameras in the office or inte...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Thank you for such a detailed history. It makes things very clear. I will sum up the main clinching reason why you do not have schizophrenia. You have insight. Means you know what is wrong with you and you can attribute a reasonable logical cause to this and know wh...  Read Full »

How to deal with panic attack with some associated symptoms?

Query: Hello doctor, I have been getting panic attacks very frequently. It comes with shortness of breath, my chest feels tight and painful, and an emotional breakdown. I often feel dizzy, light head and like I have no control over my body. This has been happening for four days now and yesterday I had...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Many times, anxiety and depression coexist and it leads to the symptoms you have been experiencing. Moreover, the body heals in sleep and that is also disturbed for you, so that is not allowing you to recover. This basically happens due to a deficiency of a neurotran...  Read Full »

How to cope up with depressive thoughts caused after TB diagnosis?

Query: Hello doctor, I am a 22-year-old female. I weigh about 52 kg. So from the last one year, right after my graduation, I am at home as I was diagnosed with TB. So being at home I feel depressed. My mood changes every minute. My behavior from the last six months is irritating and arrogant. The people a...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Your description and symptoms are typical of major depressive disorder. This happens very commonly, one in four women can have this at any point in their life. Due to any prolonged stresses, sometimes the stress handling capacity of the brain gets reduced due to the ...  Read Full »

I get anxiety from morning to mid-noon and SSRI is not supporting me. Why?

Query: Hello doctor, I cannot get any SSRI medicine to work anymore after 25 years. I have anxiety only from morning to mid-afternoon. Doctor put me on Oxcarbazepine 300 mg daily for anxiety but this seizure medicine is making me dizzy and very tired and off-balance. My head feels weird. I just weaned com...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Considering your age, it will be difficult to try a low dose of TCA (tricyclic antidepressant), but if nothing works that is always an option. Apart from an SSRI (selective serotonin reuptake inhibitors), there is always SNRI (serotonin-norepinephrine reuptake inhibi...  Read Full »

My friend takes L-Theanine for anxiety. Does it have any side effect?

Query: Hello doctor, My friend is 21 years old and suffers from anxiety. He feels like it is getting in the way of his daily activities and interactions with people. He used to get attacks more often but that is a lot better now. He decided to start taking L-Theanine pills or supplements. I would like t...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. L-Theanine is an amino acid synthesized from tea. It helps with reducing stress and anxiety and induces a sense of calmness by increasing serotonin and dopamine in the brain which are the feel-good chemicals. As such, it is a supplement and not a medicine per se, so...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.